How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19331
Experience:  DVM, Emergency Veterinarian, BS (Physiology)
15010675
Type Your Dog Veterinary Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

JA: . How can we help? Customer: my dog has been sneezing

Customer Question

hi
JA: Hi. How can we help?
Customer: my dog has been sneezing a lot since my last walk about 3 hrs ago. he also coughed but then stopped and when we came home he even ate his food. he has a heart condition and takes beta blockers
JA: I'm sorry to hear that. The Veterinarian will know if your dog will be able to digest that. What is the dog's name and age?
Customer: now he started sneezing again...
JA: Is there anything else important you think the Veterinarian should know about your dog?
Customer: he was about 3 and his name is finn
JA: How old is Finn?
Customer: yes he takes atenolol twice a day and has a heart condition and the vet said last time i have to be prepared for a sudden death
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Customer: ok
Submitted: 7 months ago.
Category: Dog Veterinary
Customer: replied 7 months ago.
here is his medical record Finn has significant thickening to his left ventricle and an obstruction to blood flow going out his ventricle. This can be due to long standing high blood pressure (though his blood pressure was normal today), and sometimes the thickening to the ventricle can be secondary to the obstruction to blood flow (i.e. reversible with medications).
MEDICATIONS:
These medications will likely be lifelong. Adjustments to dosages may be made as we monitor and evaluate your pet’s condition in the future. Unless directed, please do not stop medications abruptly. The medications can be filled here or at the pharmacy of your choosing. Please give 48 hours notice for refills.
-START Atenolol 25mg tablets: Give 1/4 tablet by mouth every 24 hours for 5 days, then increase the frequency to 1/4 tablet by mouth every 12 hours. This is a beta blocker and is designed to slow the heart rate and minimize the obstruction to blood flow out of the heart. This may cause lethargy, and most animals get used to it. Please call if this is a concern. This medication can be refilled at a human pharmacy.
Customer: replied 7 months ago.
1 # 2
'+)$-)$'*. /00
! " # $ % &' (
) * ) + # ,%- " . ) #
,-(/ *' 0(-/ ') + # ) + + ) 1 +)
3 # /& #2
2* 3 & 45%63 73 +%& !8- ) 9 # # )
# # ) 4,5:" ) 5%0 " # # 4-/)
)
" #
4 3 #2
& ) ) # ) " # )
/ 5 #2
# ) 4,5:" ) # " 7)
# )
;%-/%-:,0
<# 3 9 ,:=00= - ;
#
' # ( !
( ! # ( ! # ( # # + >9 ?@:A(
* # ! # (
! B # (
* # ! # B # (
* * 7 ( ! # (
' ' # (
! # ! # # # ( # ! # (
# ! # (
# ! # ( ! # ( * ! 3 ( # * ! # (
# % "#
# (
( % " ( (
# #
$
* * *%* * % * .
.
> C! D
:(6=
*5&
> ' *5&
*5& > ' *5&
>9 ' *5& ' *5&
>%. ! ! ! 1 1
,,(,6
,(;: % 0(@, ,(/, % 6(,/
:;%-/%-:,0
;%-/%-:,0
,(0, ;(@5 -(;- :(5; ,(:/ -(5/
5(56 ,0(5,
;(;=
;(;0
@6(/; A ,;(:/
6
. ,(,@ . -(5= :(60 . ,(/-
' > :(@5 % ' * :(6/ % ' >%* :(@6 >%. ! ,,(,6 ' /(60 % ' 1 ,5-(-@ ! :(56 % ! 1 ,(/5 * /(0= % * 1 ,-6(05 . ! 00(/5
-,(;:
.
,(0, A9 /-(65 A
,(,@
<# 3 9 ,:=00= ; ;
# #2
,D C D 3 ! " # C,;: D3 *'3 ' $ % &' ( ' C ! " # D
-D ' # $ % " #
78 ## ## # "#2
,D > + +
# ( ' ) # )
" ( 9 %. # ***** # "
) ) ! " # ) ( 7
) " E# . $ ) 7 (
-D ! # 3 +
# ( ! # " " # (
;D # + " 3 + + + # 1 & 9(
5D . * ,%- " +
C % % D3 + # + # # ( 9# E# # # *
( ! + ' * + 1 $
% % % # + + #
* (
# # 6" 2
,D 1# $! 7 # 3 3
3 # (
-D 7 5$0 + 7 ( 9# * "
( . + # + + 7 # % (
#2
,D * C-/ D 1 ,%- " *' C,(, 7 D ,%5 " C:(/ %7 D( > . ! F ! . & >* > ! > > > . 1 > ! ,%- !* ( & >&9 >& -$5 >> (
! 7 # & & ( # + E# (
Customer: replied 7 months ago.
do i need to be worried that he is sneezing so much and now again after an approx. 1 hr pause?
Customer: replied 7 months ago.
(Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  Dr. Gary replied 7 months ago.
Hello. Thanks for the question. I wouldn't worry too much about the sneezing. That doesn't sound like it's related to the heart condition. Coughing, rapid breathing and syncope (passing out) would be signs related to the heart disease. The sneezing is more likely due to allergies or some irritation in the nose. If you want to give something over the counter to help, you can give Benadryl (diphenhydramine). The dose in dogs is 1-2 mg per lb body weight. It can be given every 6-8 hours, as needed. It is perfectly safe with the heart disease and heart meds. I hope this helps, let me know if you have any other questions.
Customer: replied 7 months ago.
Thanks
Customer: replied 7 months ago.
It wouldn't be fluid in his lungs that cause the sneezing? Should I go see my vet on Monday? Am still worried
Expert:  Dr. Gary replied 7 months ago.
No, fluid in the lungs would lead to coughing and labored breathing.
Customer: replied 7 months ago.
Thanks Doctor
Expert:  Dr. Gary replied 7 months ago.
You're welcome.
Expert:  Dr. Gary replied 7 months ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Gary
Customer: replied 7 months ago.
Thanks, ***** ***** doing fine.
Expert:  Dr. Gary replied 7 months ago.
Good to hear.